Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 19, 2020, 7:27 AM EDT for Clark County, Ohio. It took effect at May 19, 2020, 10:24 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2020, 7:27 AM EDT (11:27 UTC)
- In effect from
- May 19, 2020, 10:24 AM EDT
- Expired
- May 20, 2020, 1:09 AM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mad River near Springfield (SGFO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03269500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 19, 6:35 AM EDT, 52 minutes earlier.
Area forecast discussion, May 19, 6:35 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
635 AM EDT Tue May 19 2020
.SYNOPSIS...
An upper level low pressure system will move south of the Ohio
Valley on Tuesday. A chance for showers will then linger
through much of the week as the upper level low slowly drifts
across the Tennessee Valley.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An upper-level low continues to meander southward out of
central Indiana into western Kentucky and Tennessee. A broad
area of low pressure underneath of the low has resulted in the
development of a low-level convergent boundary over the Ohio
Valley that has been the focus for rainfall early this morning.
Convergence at the nose of a developing low-level jet has also
contributed to moisture convergence leading to heavy rainfall.
The heaviest rainfall so far has been observed over the
Columbus metro where 2-4+ inches of rain has fallen since Monday
afternoon. Flash flooding has been observed.
Continued shower activity is expected in the Columbus metro
through the early morning. Rainfall is forecast to then
decrease in coverage over the Columbus area later this morning
and then slowly decrease in intensity during the day.
Another area of focus has developed over the Cincinnati metro.
As sunrise has approached, a band of showers has increased in
intensity along the western end of a strengthening low-level
jet. This band of showers may pivot around the Tri-State which
could lead to very heavy localized rainfall around sunrise.
Flash Flood warnings have already been issued and the situation
will continue to be monitored. There is also concern that
prolonged heavy rainfall may occur in the Tri-State into the
late morning as the LLJ strengthens and curves due to a
strengthening pressure gradient.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The chance for showers continues Tuesday night into Wednesday in the
saturated low-level environment northeast of the upper-level low.
The greatest chance for shower activity will be near the Ohio River
in the vicinity of the nose of a LLJ.
Temperatures will remain below average with lows near 50 on Tuesday
night and highs near 60 on Wednesday with an easterly wind.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Shower chances continue Wednesday night into Thursday night
northeast of the persistent upper-level low. The probability for
showers is highest closer to the center of the cutoff low near the
Ohio River. Temperatures will remain below average with easterly
surface winds.
The upper-level low is finally forecast to breakdown around Thursday
night and become more of an open wave as more zonal upper-level flow
returns on Friday. Showers and thunderstorms are possible on Friday
as the remnant trough is swept through the Ohio Valley. There may be
some low to moderate instability when this occurs, but shear is
forecast to be weak.
Much warmer temperatures are forecast to return to the Ohio Valley
on Saturday as upper-level ridging builds in. Highs near or above 80
can be expected by then with repeated chances for showers and
thunderstorms in the warm and humid airmass.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
An upper-level low continues to slowly meander southward out of
central Indiana into western Kentucky and Tennessee. Showers are
impacting the TAF sites in the Ohio Valley east of the upper-level
low. A mix of IFR/MVFR ceilings and MVFR visibilities can be
expected in these showers.
Showers are then expected to decrease in intensity later Tuesday
morning while coverage slowly decreases. Despite shower intensity
decreasing, IFR ceilings are still probable across the western TAF
sites (KCVG, KILN, and KDAY) and MVFR ceilings are likely in the
east (KCMH and KLCK) due to the abundance of low-level moisture.
Easterly winds will continue to increase during the daytime.
Sustained winds will range from 10-15 knots with gusts upwards of 25
knots by the afternoon.
OUTLOOK... MVFR to IFR ceilings and visibilities are possible
Tuesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through this evening for KYZ089>100.
IN...Flash Flood Watch through this evening for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...CampbellHazardous weather outlook, May 19, 4:04 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 404 AM EDT Tue May 19 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 404 AM EDT Tue May 19 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 19, 4:06 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLOOD 1 SE CIRCLEVILLE 39.59N 82.93W
05/19/2020 PICKAWAY OH 911 CALL CENTER
WATER RISING OUT OF HOMINY CREEK IN CIRCLEVILLE, LIMITING
ACCESS TO A FEW HOMES OFF E MAIN STREET.
&&
NMCGINNILocal storm report, May 19, 4:12 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLOOD 1 SSW FRANKFORT 39.38N 83.19W
05/19/2020 ROSS OH 911 CALL CENTER
LITTLE CREEK RESTRICTING ACCESS TO A HOME ON LITTLE CREEK
ROAD. ONGOING RESCUE OF ONE INDIVIDUAL FROM THE
RESIDENCE.
&&
NMCGINNILocal storm report, May 19, 4:21 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM FLOOD 4 W PIKETON 39.06N 83.08W
05/19/2020 PIKE OH 911 CALL CENTER
NUISANCE FLOODING LEADING TO TWO STALLED VEHICLES.
&&
NMCGINNILocal storm report, May 19, 4:24 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM FLOOD PORTSMOUTH 38.74N 82.99W
05/19/2020 SCIOTO OH 911 CALL CENTER
NUISANCE FLOODING ALONG OH-73 RESULTED IN ONE STALLED
VEHICLE ON A BRIDGE WITH HIGH WATER.
&&
NMCGINNILocal storm report, May 19, 5:45 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HEAVY RAIN CENTERVILLE 39.64N 84.14W
05/19/2020 M3.00 INCH MONTGOMERY OH TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
HICKMANLocal storm report, May 19, 6:47 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 5 NW GAHANNA 40.08N 82.93W
05/19/2020 FRANKLIN OH BROADCAST MEDIA
AT LEAST 20 PEOPLE RESCUED FROM HOMES IN AREA.
&&
CAMPBELLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:10 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| May 18, 8:34 PM EDT | Areal Flood Advisory | ILN | Butler, Miami, Montgomery, Preble, Warren | 3 hr |
| May 18, 9:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland | 4 hr |
| May 18, 10:22 PM EDT | Areal Flood Advisory | ILN | Fayette, Madison | 4 hr |
| May 19, 12:18 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Pickaway, Pike, Ross, Scioto | 5 hr |
| May 19, 12:48 AM EDT | River Flood Warning | ILN | Adams | 29 hr |
| May 19, 12:52 AM EDT | Flash Flood Warning | ILN | Delaware, Franklin | 10 hr |
| May 19, 1:23 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 36 hr |
| May 19, 2:26 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 3 hr |
| May 19, 2:33 AM EDT | River Flood Warning | ILN | Delaware, Franklin | 13 hr |
| May 19, 5:15 AM EDT | Areal Flood Advisory | ILN | Pickaway, Pike, Ross, Scioto | 3 hr |
| May 19, 5:20 AM EDT | River Flood Warning | ILN | Licking | 22 hr |
| May 19, 5:30 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 2 hr |
| May 19, 5:53 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 8 hr |
| May 19, 6:04 AM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 6:20 AM EDT | Areal Flood Advisory | ILN | Brown | 4 hr |
| May 19, 6:43 AM EDT | River Flood Warning | ILN | Licking | 40 hr |
| May 19, 7:00 AM EDT | River Flood Warning | ILN | Hamilton | 23 hr |
| May 19, 7:27 AM EDT | River Flood Warning | ILN | Hamilton | 36 hr |
| May 19, 7:28 AM EDT | River Flood Warning | ILN | Pickaway | 4 days |
| May 19, 7:47 AM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Preble, Warren | 4 hr |
| May 19, 7:51 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 22 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 27 hr |
| May 19, 9:36 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 8 hr |
| May 19, 9:56 AM EDT | Flash Flood Warning | ILN | Hamilton | 5 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Shelby | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Montgomery | 37 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Warren | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Butler | 52 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Hocking | 42 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Licking | 28 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin | 11 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Ross | 3 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Pike, Scioto | 5 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 37 hr |
| May 19, 11:08 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 11:12 AM EDT | Areal Flood Advisory | ILN | Franklin | 9 hr |
| May 19, 11:37 AM EDT | Areal Flood Warning | ILN | Butler, Warren | 6 hr |
| May 19, 1:24 PM EDT | Areal Flood Advisory | ILN | Hamilton | 6 hr |
| May 19, 2:52 PM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 3:56 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 6 hr |
| May 19, 4:58 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Scioto | 6 hr |
| May 19, 5:20 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 4 hr |
| May 19, 6:30 PM EDT | Areal Flood Warning | ILN | Hamilton | 5 hr |
| May 19, 6:43 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 19 hr |
| May 19, 7:54 PM EDT | Areal Flood Advisory | ILN | Delaware | 4 hr |
| May 18, 10:14 PM EDT | Flash Flood Warning | ILN | Lewis | 4 hr |
| May 19, 4:45 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 5:22 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Pendleton | 56 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 52 hr |
| May 19, 9:12 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 6 hr |
| May 19, 10:15 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Mason, Pendleton, Robertson | 10 hr |
| May 19, 12:04 PM EDT | Flash Flood Warning | ILN | Boone, Gallatin, Grant, Kenton, Pendleton | 3 hr |
| May 19, 6:32 PM EDT | Areal Flood Warning | ILN | Pendleton | 16 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.